Vol. 10, No. 2, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 2, 181–360
Issue 1, 1–179

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
Three approaches to a bracket polynomial for singular links

Carmen Caprau, Alex Chichester and Patrick Chu

Vol. 10 (2017), No. 2, 197–218

In this paper we extend the Kauffman bracket to singular links. Specifically, we define a polynomial invariant for singular links, and in doing this, we consider three approaches to our extended Kauffman bracket polynomial: (1) using skein relations involving singular link diagrams, (2) using representations of the singular braid monoid, (3) via a Yang–Baxter state model. We also study some properties of the extended Kauffman bracket.

Kauffman bracket, invariants for knots and links, singular braids and links, Yang–Baxter equation
Mathematical Subject Classification 2010
Primary: 57M25, 57M27
Received: 29 June 2014
Revised: 28 January 2015
Accepted: 17 August 2015
Published: 10 November 2016

Communicated by Jim Hoste
Carmen Caprau
Department of Mathematics
California State University, Fresno
5245 N. Backer Avenue M/S PB108
Fresno, CA 93740-8001
United States
Alex Chichester
Department of Mathematics
SUNY Geneseo
Geneseo, NY 14454
United States
Patrick Chu
Department of Mathematics
Rice University
Houston, TX 77005
United States